Mississippi, 2009Flash Flood and Hail in Mississippi, May 7, 2009
May 7, 2009 · NWS JAN · 2 events in 1 county or zone
Scattered thunderstorms developed across the north and eastern portions of the area during the afternoon of the 7th. An isolated severe thunderstorm produced a bit of penny sized hail, just east of Winona, and also produced some flash flooding where a portion of a road was washed out.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the north and eastern portions of the area during the afternoon of the 7th. An isolated severe thunderstorm produced a bit of penny sized hail, just east of Winona, and also produced some flash flooding where a portion of a road was washed out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 7, 1:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, May 7, 1:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 7 2009
.SHORT TERM...ANOTHER DAY OF STORMS IS ON TAP FOR THE ARKLAMISS
REGION. PLENTY OF MOISTURE EXISTS OVER THE CWFA THIS AFTERNOON WITH
DEWPOINTS IN THE LOWER 70S FOR MOST LOCATIONS. TEMPERATURES HAVE
BEEN WARMING WITH HIGHS TODAY GETTING TO THE MIDDLE TO UPPER 80S.
SOUNDINGS SHOW DECENT INSTABILITY OVER THE CWFA. THESE FEATURES WILL
COMBINE TO ALLOW FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
CURRENT RADAR IMAGERY IS SHOWING ISOLATED SHOWERS POPPING UP ACROSS
THE CWFA. THESE SHOULD INTENSIFY OVER THE NEXT FEW HOURS. THERE IS A
POSSIBILITY FOR STRONG TO SEVERE STORMS THIS AFTERNOON WITH DAMAGING
WINDS AND HAIL BEING THE PRIMARY CONCERN. ACTIVITY SHOULD BEGIN TO
DIMINISH THIS EVENING TO GIVE A QUIET NIGHT OVER THE ARKLAMISS
REGION AS WE LOSE HEATING.
THE OVERNIGHT HOURS SHOULD BE QUIET WITH SKIES THAT WILL BE TRYING
TO CLEAR. STRATUS WILL BEGIN TO DEVELOP DURING THE EARLY MORNING
HOURS ON FRIDAY. TEMPERATURES OVERNIGHT WILL STILL BE SOMEWHAT WARM
WITH UPPER 60S TO LOWER 70S EXPECTED. HAVE REMAINED PRETTY MUCH
WITH GUI FOR LOW TEMPERATURES TONIGHT.
FRIDAY SHOULD BE MUCH QUIETER TO GIVE THE ARKLAMISS REGION A NICE
BREAK FROM ACTIVITY. THE ATMOSPHERE IS EXPECTED TO BE A LITTLE
DRIER WITH DEWPOINTS IN THE 60S. THERE ALSO LOOKS TO BE A BETTER
CAP OVER THE REGION WITH WARMER LOW LEVEL TEMPERATURES. THIS SHOULD
KEEP THE AREA DRY DURING THE DAY AND THROUGH THE EVENING FRIDAY. ONE
THING TO NOTE FOR FRIDAY IS THAT A TIGHTENING PRESSURE GRADIENT IS
GOING TO GIVE GUSTY WINDS FOR PORTIONS OF THE ARKLAMISS REGION. THE
DELTA REGION AT LEAST SHOULD SEE WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS UP TO 30 MPH. THEREFORE A LAKE WIND ADVISORY HAS BEEN ISSUED
FOR THE DELTA REGION FROM AROUND 10 AM FRIDAY THROUGH 7 PM FRIDAY
EVENING.
FOR FRIDAY NIGHT AND ESPECIALLY INTO SATURDAY THERE WILL BE
A DISTURBANCE MOVING NORTH OF THE AREA THAT SHOULD BEGIN TO BRING
CONVECTION BACK TO THE CWFA. THIS SHOULD BEGIN TO AFFECT
NORTHWESTERN PORTIONS OF THE CWFA LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING AS THE BOUNDARY BEGINS TO SINK SOUTH TOWARD THE
CWFA. BY SATURDAY THIS BOUNDARY IS EXPECTED TO MOVE SOUTH INTO THE
ARKLAMISS REGION TO BRING SHOWER AND THUNDERSTORM ACTIVITY TO AT
LEAST THE NORTHERN HALF OF THE CWFA. THE BOUNDARY IS EXPECTED TO
STALL OVER NORTH MISSISSIPPI MOVING INTO THE REMAINDER OF THE
WEEKEND. THIS SHOULD KEEP RAIN CHANCES OVER AT LEAST THE NORTHERN
HALF OF THE CWFA THROUGH THE WEEKEND.
THE REMAINDER OF THE FORECAST REMAINS UNCHANGED. APPLICABLE
PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /14/
.LONG TERM...NO BIG CHANGES WERE MADE TO THE FORECAST. GUIDANCE POPS
AND TEMPS WERE GOOD FOR THE MOST PART. MADE SOME SMALL ADJUSTMENTS TO
THE POPS...MAINLY TO LOWER VALUES ACROSS THE SOUTH THROUGH THE
WEEKEND.
WITH ZONAL FLOW ALOFT AND NOTHING TO REALLY PUSH THE BOUNDARY OUT OF
THE AREA...IT HANGS ACROSS NORTH MISSISSIPPI THROUGH MAYBE MIDDAY
MONDAY. CLOUDS AND RAIN WILL KEEP THE NORTHERN HALF OF THE CWA
COOL AND SOUTHERN HALF PRETTY WARM. HIGHS WILL BE NEAR 90 FOR AREAS
ALONG THE HIGHWAY 84 CORRIDOR SUNDAY. A SHORT WAVE MOVES ACROSS THE
UPPER MIDWEST MONDAY AND FINALLY PUSHES THE BOUNDARY SOUTH AND EAST.
THE TAIL END OF THE BOUNDARY SEEMS TO STALL ALONG THE COAST AND
EXTENDS BACK INTO THE ARKLATEX. HIGH PRESSURE DROPS INTO THE EAST
AND BRINGS SOME COOLER DRIER AIR. TEMPERATURES MAY FALL INTO THE
LOWER TO MID 50S BY TUESDAY MORNING. OTHERWISE...HIGH TEMPERATURES
WILL REMAIN ABOVE NORMAL. THE MODELS SHOW THE BOUNDARY REMAINING OVER
THE SOUTHWEST PORTIONS OF THE CWA AND EVENTUALLY SHIFTING EAST INTO
AREA BEFORE BEING PULLED OUT OF THE CWA. LEFT SLIGHT CHANCE VALUES IN
FOR TUESDAY AFTERNOON AND EVENING. DOES NOT LOOK MUCH INSTABILITY
WILL BE AVAILABLE WITH THE BOUNDARY AS IT EXITS THE AREA...SO KEPT
THUNDER IN THE AFTERNOON AND JUST RAIN IN THE EVENING. GUIDANCE CAME
IN WITH SOME SMALL VALUES FOR WEDNESDAY AND THURSDAY OPTED TO LEAVE
THE AREA DRY. THE RIDGE BUILDS INTO THE NORTHERN GULF LATE WEDNESDAY
AND MAINTAINS THROUGH THE END OF THE NEXT WEEK. LOOKING FOR THE RIDGE
TO KEEP THE AREA DRY FOR THE MOST PART. CAN NOT RULE OUT AN ISOLATED
SHOWER OR THUNDERSTORM...SO LEFT 10-15 PERCENT POP VALUES IN FOR
WEDNESDAY AND THURSDAY. RETURN FLOW SHOULD BRING PLENTY OF WARM AND
MOIST AIR INTO THE REGION...SO RAIN CHANCES MAY RETURN NEXT WEEKEND
WITH ANOTHER BOUNDARY APPROACHING FRIDAY.
&&
.AVIATION...SCT-BKN BASES FROM 2-4 THOUSAND FEET WILL CONTINUE
THROUGH THE AFTERNOON WITH BKN DECKS ABOVE IN DEEP MOISTURE IN PLACE
ACROSS THE REGION. SCT SHOWERS/TSTMS WILL CONTINUE THROUGH THE
AFTERNOON WITH THE POTENTIAL FOR ISOLATED SEVERE STORMS WITH
DAMAGING WIND AND LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL
DECREASE IN COVERAGE BY 7 PM WITH ACTIVITY ENDING ACROSS THE REGION
AROUND 10 PM. WIDESPREAD IFR CIGS WILL REDEVELOP AFTER MIDNIGHT WITH
GENERALLY OVC CIGS BELOW 1000 FT AND AREAS OF MVFR VSBYS IN FOG FROM
3-5MILES. VSBYS WILL CLEAR AND CIGS LIFT TO VFR BY MID MORNING WITH
SCT...LOCALLY BKN CLOUDS...ABOVE 4 THOUSAND FEET. GUSTY SOUTHWEST
WIND WILL DEVELOP DURING THE AFTERNOON. WIND SPEEDS WILL BE HIGHEST
OVER THE MS DELTA REGION WITH SUSTAINED WIND SPEEDS FROM 15 TO 25
MPH WITH HIGHER GUSTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 90 69 88 / 10 4 5 10
MERIDIAN 68 90 65 90 / 10 3 5 8
VICKSBURG 70 91 69 87 / 10 4 6 11
HATTIESBURG 69 91 67 92 / 10 4 4 6
NATCHEZ 70 89 69 88 / 10 5 6 9
GREENVILLE 70 88 69 80 / 10 11 17 25
GREENWOOD 70 90 68 82 / 10 11 15 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR MSZ018-019-
025-034-035-040-041.
LA...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR LAZ007>009-
015-016.
AR...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR ARZ074-075.
&&
14/07/03Hazardous weather outlook, May 7, 12:28 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT THU MAY 7 2009
LAZ023>026-MSZ026>033-036>039-042>066-072>074-081830-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
128 PM CDT THU MAY 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
MUCH OF MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON WITH THE
POTENTIAL FOR PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS UP TO
60 MPH. THIS ACTIVITY WILL DECREASE AFTER 6 PM AND END AROUND 10 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034-035-040-041-
081830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
128 PM CDT THU MAY 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON WITH THE
POTENTIAL FOR PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS UP TO
60 MPH. THIS ACTIVITY WILL DECREASE AFTER 6 PM AND END AROUND 10 PM.
GUSTY SOUTHWEST WIND WILL DEVELOP FRIDAY AFTERNOON. WIND WILL BE
STRONGEST OVER THE MISSISSIPPI DELTA REGION...WEST OF A LINE FROM
GREENWOOD TO TALLULAH. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR
THESE AREAS FOR FRIDAY FOR WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS
AROUND 30 MPH. WIND SPEEDS WILL BEGIN TO DECREASE BY 6 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
03
In the hours before
Special weather statement, May 7, 2:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU MAY 7 2009
MSZ025-027-036-072040-
LEFLORE MS-CARROLL MS-HOLMES MS-
312 PM CDT THU MAY 7 2009
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WIND GUSTS WAS LOCATED 5 MILES SOUTHWEST OF SEVEN PINES AT 312 PM
CDT...MOVING NORTHEAST AT 20 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL HOLMES...CENTRAL CARROLL AND SOUTHEASTERN
LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
BYB
Special weather statement, May 7, 2:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAY 7 2009
MSZ051-052-057-058-072130-
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
347 PM CDT THU MAY 7 2009
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF ROSE HILL AT 347
PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON...
NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
CAW
Special weather statement, May 7, 2:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAY 7 2009
MSZ018-019-025-034-035-072115-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HUMPHREYS MS-
347 PM CDT THU MAY 7 2009
...GUSTY THUNDERSTORMS MOVING ALONG THE HIGHWAY 82 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS AND PEA SIZE HAIL WAS LOCATED FROM 4 MILES EAST OF MOUND
BAYOU TO 5 MILES NORTHWEST OF KOSCIUSKO AT 345 PM CDT...MOVING EAST
AT 25 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTH CENTRAL HUMPHREYS...NORTHEASTERN
WASHINGTON...EXTREME WESTERN LEFLORE...SUNFLOWER AND EASTERN BOLIVAR
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
BYB
Local storm report, May 7, 3:02 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TORNADO 9 WNW BROOKSVILLE 33.28N 88.73W
05/06/2009 F1 NOXUBEE MS NWS STORM SURVEY
TRACKED TO 6 W BROOKSVILLE. NUMEROUS TREES UPROOTED AND
SNAPPED. ABANDONDED CHURCH MOVED OFF BLOCKS. SEVERAL
HUNTING CAMP CABINS DAMAGED AND A TRACTOR TRAILER TURNED
OVER. SEVERAL HOMES HAD ROOF DAMAGE FROM TREES. MAX WIND
100 MPH...500 YD MAX WIDTH...PATH LENGTH 3.5 MILES.
&&
GERARDSpecial weather statement, May 7, 3:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT THU MAY 7 2009
MSZ072-072200-
MARION MS-
450 PM CDT THU MAY 7 2009
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 450 PM CDT...MOVING
NORTHEAST AT 10 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, May 7, 3:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU MAY 7 2009
MSZ027-028-072210-
CARROLL MS-MONTGOMERY MS-
459 PM CDT THU MAY 7 2009
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTH OF WINONA AT 459 PM
CDT. THE STORM WAS NEARLY STATIONARY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN MONTGOMERY AND NORTHEASTERN CARROLL COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
EEC
Flash Flood, Montgomery
- When
- May 7, 4:00 PM CST to 4:30 PM CST
- Where
- Montgomery County, 1.4 mi N of Winona to 1.18 mi NNE of Winona
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -89.730
A twelve foot section of a city street was washed out. Water approached a few businesses. At least two homes were flooded.
Hail, Montgomery
- When
- May 7, 4:15 PM CST to 4:17 PM CST
- Where
- Montgomery County, 2.79 mi E of Winona to 1.67 mi W of Hendrix Siding
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.476, -89.682
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, May 7, 20091 death · $7.4 million · 5 events
- Flood in Alaska, May 7 to 9, 2009$1.9 million · 1 event
- Hail and Damaging Winds in Illinois, May 7 to 8, 2009$178,000 · 2 in hail · 11 events
- Hail and Damaging Winds in Illinois, May 7, 2009$50,000 · 1.75 in hail · 16 events
- Flash Flood in Alabama, May 7 to 8, 2009$75,000 · 1 event
- Flood in Alaska, May 7 to 8, 2009$60,000 · 1 event
- Strong Wind in Mississippi, May 7, 2009$60,000 · 1 event
- Damaging Wind in Idaho, May 7, 2009$60,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 7 to 8, 2009$23,000 · 1.75 in hail · 14 events
- Flood in Kentucky, May 7 to 25, 2009$20,000 · 1 event
- Damaging Winds in Virginia, May 7, 2009$14,000 · 50 kt wind · 7 events
- Tornadoes and Hail in North Carolina, May 7, 2009$10,000 · EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173866, 173863.